The relationship between semi-classical Laguerre polynomials and the fourth Painlevé equation

Clarkson, Peter and Jordaan, Kerstin (2014) The relationship between semi-classical Laguerre polynomials and the fourth Painlevé equation. Constructive Approximation, 39 (1). pp. 223-254. ISSN 0176-4276. (doi:https://doi.org/10.1007/s00365-013-9220-4) (Full text available)

Abstract

We discuss the relationship between the recurrence coefficients of orthogonal polynomials with respect to a semiclassical Laguerre weight and classical solutions of the fourth Painlevé equation. We show that the coefficients in these recurrence relations can be expressed in terms of Wronskians of parabolic cylinder functions that arise in the description of special function solutions of the fourth Painlevé equation

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science) > QA351 Special functions
Q Science > QA Mathematics (inc Computing science) > QA372 Ordinary differential equations
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Peter A Clarkson
Date Deposited: 30 Jan 2013 18:46 UTC
Last Modified: 02 Jan 2014 20:10 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/33119 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year